Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 316, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 28, 2018, 8:08 PM EDT for Harris County, Muscogee County, Talbot County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2018, 8:08 PM EDT (00:08 UTC)
- Expired
- Aug 28, 2018, 8:40 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Harris County, GA, Muscogee County, GA, Talbot County, GA
The radar
The Atlanta radar (KFFC), 82 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1011 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1510 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
842
WUUS52 KFFC 290008
SVRFFC
GAC145-215-263-290100-
/O.NEW.KFFC.SV.W.0316.180829T0008Z-180829T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
808 PM EDT TUE AUG 28 2018
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northeastern Muscogee County in west central Georgia...
Southwestern Talbot County in west central Georgia...
Southeastern Harris County in west central Georgia...
* Until 900 PM EDT.
* At 808 PM EDT, a severe thunderstorm was located near Baughville,
or 10 miles southwest of Talbotton, moving northwest at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Waverly Hall, Upatoi, Ellerslie, Box Springs and Baughville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3278 8473 3259 8461 3252 8467 3252 8468
3261 8490
TIME...MOT...LOC 0008Z 127DEG 10KT 3259 8468
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
445
WWUS52 KFFC 290040
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
840 PM EDT TUE AUG 28 2018
GAC145-215-263-290050-
/O.CAN.KFFC.SV.W.0316.000000T0000Z-180829T0100Z/
Muscogee GA-Talbot GA-Harris GA-
840 PM EDT TUE AUG 28 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MUSCOGEE...
SOUTHWESTERN TALBOT AND SOUTHEASTERN HARRIS COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3278 8473 3259 8461 3252 8467 3252 8468
3261 8490
TIME...MOT...LOC 0036Z 127DEG 10KT 3264 8476
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 7:14 PM EDT, 54 minutes earlier.
Area forecast discussion, Aug 28, 7:14 PM EDT, 54 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 714 PM EDT Tue Aug 28 2018 .UPDATE... Updated for the 00Z Aviation Discussion. && .PREV DISCUSSION... /Issued 238 PM EDT Tue Aug 28 2018/ SHORT TERM /Tonight through Wednesday Night/... To begin the short term period, the upper level ridge is continuing to shift eastward, promoting southeasterly flow and an increase in moisture advection. This increase in moisture will allow for better coverage of showers and thunderstorms throughout the region than observed over the previous few days. Convection this afternoon is diurnally driven in nature with slight to low end chance PoPs. The greatest coverage will be in the southern parts of our region. Thunder has been limited so far this afternoon due to a mid-level inversion, so limited thunder probability to slight chance through the evening. Moisture will continue to build into the area on Wednesday as the ridge further dampens and chance PoPs are to be expected throughout the majority of the CWA. The highest moisture content is anticipated across western GA and will therefore go with higher-end chance PoPs over that location. Instability values today and tomorrow will be marginal at best so severe thunderstorms are not currently expected. It is still possible, however, to see a few strong storms develop along colliding outflow boundaries. High temperatures this afternoon are expected to reach into the low 90s in many locations, and will be slightly cooler tomorrow due to greater cloud coverage associated with the greater atmospheric moisture, with highs in the upper 80s. King LONG TERM /Thursday through Tuesday/... No major changes made to the extended forecast. Increased moist southerly flow in the extended periods will bring a much wetter pattern to the southeastern U.S. Will also see a diurnal trend to the showers and thunderstorm through day 7 but there appears to not be enough instability generated through the period to warrant much in the way of severe storms. There is rather significant differences between the models models with respect to rain amounts and where, with the GFS continuing to be the wetter of the bunch. Eventually, the upper flow becomes more easterly allowing for the possibility of easterly waves that could help enhance rain chances over the weekend and into the beginning of next week. Temps will be close to seasonal norms throughout the long term forecast. 01 && .AVIATION... 00Z Update... Convection is dissipating and by 01/02Z most of the convection will have dissipated leaving mostly clear skies for tonight. There could be some light fog in AHN/MCN but most places will remain VFR. Cu field to develop Wednesday with a little more coverage on convection during the afternoon. Winds will be light southeast to calm, becoming southwest in the morning, then southeast again in the afternoon. //ATL Confidence...00Z Update... Medium on winds Wednesday. High on remaining elements. 17 && .PRELIMINARY POINT TEMPS/POPS... Athens 71 89 71 90 / 10 30 20 40 Atlanta 73 88 72 89 / 10 40 30 50 Blairsville 65 85 65 84 / 10 50 30 60 Cartersville 71 89 70 88 / 10 50 30 60 Columbus 73 90 72 91 / 30 50 30 40 Gainesville 71 87 70 88 / 10 40 30 50 Macon 72 90 71 91 / 20 30 30 40 Rome 71 90 70 89 / 10 50 30 60 Peachtree City 71 88 70 89 / 20 40 30 50 Vidalia 73 91 73 91 / 20 30 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...17 LONG TERM....Reaves AVIATION...17
Hazardous weather outlook, Aug 28, 2:44 PM EDT, 5 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 244 PM EDT Tue Aug 28 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-291845- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 244 PM EDT Tue Aug 28 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated to scattered thunderstorms are possible over much of north and central Georgia, mainly this afternoon and evening. A strong storm cannot be ruled out with gusty winds, occasional lightning, and heavy rain. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... The chance for showers and thunderstorms will increase the rest of the week and through the weekend. At this time, the threat for any severe weather is low, however, a few storms could be strong with gusty winds, frequent lightning and heavy rainfall. Persistent heavy rainfall could lead to localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Aug 28, 8:02 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
802 PM EDT TUE AUG 28 2018
GAZ078-079-089-090-290045-
Chattahoochee GA-Harris GA-Talbot GA-Muscogee GA-
802 PM EDT TUE AUG 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHATTAHOOCHEE...
SOUTHEASTERN HARRIS...SOUTHWESTERN TALBOT AND NORTHEASTERN MUSCOGEE
COUNTIES UNTIL 845 PM EDT...
At 801 PM EDT...a strong thunderstorm was near Box Springs, or 9
miles southwest of Talbotton. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Waverly Hall, Upatoi, Ellerslie, Box Springs and Baughville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3279 8474 3261 8454 3253 8460 3253 8464
3249 8464 3249 8466 3261 8489
TIME...MOT...LOC 0001Z 141DEG 3KT 3258 8465
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 8:02 PM EDT | Special Weather Statement | FFC | Talbot | 43 min |
| Aug 29, 9:52 AM EDT | Special Weather Statement | FFC | Murray | 38 min |
| Aug 29, 2:18 PM EDT | Special Weather Statement | FFC | Chattooga | 27 min |
| Aug 29, 2:21 PM EDT | Special Weather Statement | FFC | Carroll | 24 min |
| Aug 29, 3:02 PM EDT | Special Weather Statement | FFC | Fulton | 28 min |
| Aug 29, 4:05 PM EDT | Special Weather Statement | FFC | Polk | 25 min |
| Aug 29, 4:08 PM EDT | Special Weather Statement | FFC | Bartow | 37 min |
| Aug 29, 4:13 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 33 min |
| Aug 29, 4:37 PM EDT | Special Weather Statement | FFC | Gordon | 23 min |
| Aug 29, 4:48 PM EDT | Special Weather Statement | FFC | Polk | 27 min |
| Aug 29, 5:00 PM EDT | Special Weather Statement | FFC | Forsyth | 30 min |
| Aug 29, 6:19 PM EDT | Special Weather Statement | FFC | Dooly | 26 min |
| Aug 29, 6:23 PM EDT | Special Weather Statement | FFC | Meriwether | 37 min |
| Aug 29, 6:46 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 29 min |
| Aug 29, 6:47 PM EDT | Special Weather Statement | FFC | Harris | 28 min |
| Aug 29, 7:07 PM EDT | Special Weather Statement | FFC | Sumter | 23 min |
| Aug 29, 7:16 PM EDT | Special Weather Statement | FFC | Troup | 29 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.